MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48280145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; tap broke during use.
 
Additional Manufacturer Narrative
Investigation is currently still in progress, additional follow up will be provided once investigation is completed.
 
Event or Problem Description
It was reported that; tap broke during use.
 
Additional Manufacturer Narrative
The tap tip fracture was confirmed via visual inspection.No relevant manufacturing issues were identified as all units met stryker specifications.The plausible root cause of the event is not using awl to prepare the pedicle prior tapping.
 
Event or Problem Description
It was reported that; tap broke during use.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6713943
Report Number0009617544-2017-00283
Device Sequence Number13893326
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public(01)04546540710413
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280145
Device Lot Number132812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2017
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer06/20/2017
06/20/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date07/18/2017
09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight84